Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 4, 2005, 1:01 PM CDT for 4 counties in Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 1:01 PM CDT (18:01 UTC)
- Expired
- Jun 4, 2005, 1:47 PM CDT
- In force
- 46 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL
The radar
The Chicago radar (KLOT), 41 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLOT 041801
SVRLOT
ILC037-043-089-093-041845-
/O.NEW.KLOT.SV.W.0039.050604T1801Z-050604T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
101 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS
NORTHWESTERN DUPAGE COUNTY IN NORTHEAST ILLINOIS
KANE COUNTY IN NORTHEAST ILLINOIS
NORTHWESTERN KENDALL COUNTY IN NORTHEAST ILLINOIS
* UNTIL 145 PM CDT
* AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS
AND POWER LINES...DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS OFF THE
HIGHWAY. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SANDWICH TO NEWARK....AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YORKVILLE BY 110 PM CDT...
SUGAR GROVE BY 115 PM CDT...
ELBURN BY 120 PM CDT...
NORTH AURORA BY 125 PM CDT...
WEST CHICAGO BY 130 PM CDT...
LAT...LON 4207 8826 4206 8827 4199 8827 4199 8808
4197 8806 4149 8860 4163 8861 4165 8874
4215 8843
$$3 follow-up statements
000
WWUS53 KLOT 041815 RRA
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
113 PM CDT SAT JUN 4 2005
ILC037-043-089-093-041845-
/O.CON.KLOT.SV.W.0039.000000T0000Z-050604T1845Z/
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR
NORTHWESTERN KENDALL...NORTHWESTERN DUPAGE...SOUTHEASTERN DE KALB AND
KANE COUNTIES...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SUGAR GROVE TO YORKVILLE...
OR ALONG A LINE EXTENDING FROM LITTLE ROCK TO YORKVILLE...MOVING
NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELBURN... AND MONTGOMERY BY 120 PM CDT...
NORTH AURORA... AND AURORA BY 125 PM CDT...
GENEVA... AND BATAVIA BY 130 PM CDT...
WEST CHICAGO......WAYNE......ST. CHARLES... AND SOUTH ELGIN BY 135
PM CDT...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. NICKEL SIZED HAIL WAS REPORTED IN PLANO AT 110 PM AND
60 MPH WINDS HAVE BEEN OBSERVED. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR NORTHEASTERN ILLINOIS.
LAT...LON 4207 8826 4206 8827 4199 8827 4199 8808
4197 8806 4149 8860 4163 8861 4165 8874
4215 8843
$$
KREIN000
WWUS53 KLOT 041835
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
133 PM CDT SAT JUN 4 2005
ILC037-043-089-093-041845-
/O.CON.KLOT.SV.W.0039.000000T0000Z-050604T1845Z/
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR NORTH
CENTRAL KENDALL...NORTHWESTERN DUPAGE...EAST CENTRAL DE KALB AND KANE
COUNTIES...
AT 128 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JUST SOUTH OF MARENGO TO BATAVIA TO AURORA...OR ALONG
A LINE EXTENDING FROM ELGIN TO BATAVIA TO AURORA...MOVING NORTHEAST
AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HANOVER PARK... AND CAROL STREAM BY 140 PM CDT...
ROSELLE BY 145 PM CDT...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SPOTTERS REPORTED TREE LIMBS DOWN IN SYCAMORE. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR NORTHEASTERN ILLINOIS.
LAT...LON 4207 8826 4206 8827 4199 8827 4199 8808
4197 8806 4163 8840 4180 8840 4197 8876
4215 8852
$$
ALLSOPP000
WWUS53 KLOT 041847
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
148 PM CDT SAT JUN 4 2005
ILC037-043-089-093-041858-
/O.EXP.KLOT.SV.W.0039.000000T0000Z-050604T1845Z/
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KENDALL...
NORTHWESTERN DUPAGE...EAST CENTRAL DE KALB AND KANE COUNTIES EXPIRED
AT 145 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR NORTHEASTERN ILLINOIS.
LAT...LON 4207 8826 4206 8827 4199 8827 4199 8808
4197 8806 4163 8840 4180 8840 4197 8876
4215 8852
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:40 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 4, 12:40 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1240 PM CDT SAT JUN 4 2005 .DISCUSSION FOR MORNING ZONES/GRIDS... ESSENTIALLY ONLY MINOR TWEAKS TO GOING FORECAST...WITH MAIN FOCUS ON PRECIP POTENTIAL AND TIMING THROUGH THIS WEEKEND. SATELLITE LOOPS AND PROFILER ANALYSIS INDICATING A FEW SHORT WAVE TROUGHS OF INTEREST ROUNDING BASE OF WESTERN CONUS MEAN TROUGH. FIRST ONE IS LIFTING NORTHEAST ACROSS PLAINS OF EASTERN KANSAS EARLY THIS MORNING...WITH ASSOCIATED CONVECTIVE ACTIVITY WRAPPING NORTHEAST ACROSS WESTERN MO INTO IA. VARIOUS MODELS IN GOOD AGREEMENT IN MOVING THIS SHORT WAVE TROUGH NORTHEAST INTO UPPER MIDWEST TODAY...WITH TAIL OF VORT SWIPING FORECAST AREA DURING THE DAY. HAVE TRIMMED BACK POPS TO ALONG/WEST OF I-39 EARLY THIS MORNING...AS EASTERN SECTIONS OF FORECAST AREA UNLIKELY TO SEE EFFECTS OF THIS SYSTEM UNTIL LATER THIS MORNING. ALTHOUGH DEPENDENT UPON AMOUNT OF SUN THROUGH DEBRIS CLOUDS FROM CONVECTION TO OUR SOUTHWEST...AIRMASS IS FORECAST BY BOTH NAM/GFS TO BECOME SOMEWHAT UNSTABLE THIS AFTERNOON WITH NORTHWARD DEVELOPMENT OF SURFACE WARMFRONT...BOTH INDICATING MODEL SBCAPE VALUES INTO THE 1500 J/KG RANGE. THUS HAVE SPREAD CHANCE POPS FOR THUNDER EASTWARD ACROSS FORECAST AREA FROM LATE MORNING ON. 850 HPA TEMPS IN +15 RANGE...WOULD SUPPORT HIGH TEMPS REACHING MID 80S THIS AFTERNOON. GFS/NAM BOTH INDICATE SOMEWHAT ILL-DEFINED SURFACE WARM FRONT WILL LIFT NORTH OF THE AREA THIS EVENING...WITH AFFOREMENTIONED SHORT WAVE TROUGH/VORT AXIS MOVING OUT OF FORECAST AREA BY 00Z. DRY FORECAST FOR MOST OF OVERNIGHT HOURS...WITH SUMMERLIKE NIGHT IN HUMID WARM SECTOR AND MIN TEMPS 65 TO 70. NEXT SHORT WAVE TROUGH...CURRENTLY PUSHING ACROSS CO THIS AM...MOVES ACROSS PLAINS TONIGHT...BRINGING NEXT CHANCE OF THUNDER TO WESTERN PORTIONS OF FORECAST AREA TOWARD MORNING. CONVECTION AGAIN EXPECTED TO INITIATE OVER PLAINS TO THE WEST...WITH ETA FORECAST SOUNDINGS INDICATING SLOW EASTWARD MOVEMENT AND EVEN SOME BACKBUILDING NOTED IN CORFIDI PROPAGATION VECTORS FROM ETA SOUNDINGS. GFS DEVELOPS SOME SUSPICIOUSLY CONVECTIVELY INDUCED VORTICITY MAXIMA THAT WOULD SUGGEST PRECIP THREAT EARLIER THAN ETA...THOUGH AM DISCOUNTING. GENERAL SIGNAL FROM VARIOUS MODELS IS THAT HIGHEST CONVECTIVE THREAT TO BE SUNDAY AFTERNOON/EVENING...IN LOW LEVEL MOISTURE CONVERGENCE AXIS AHEAD OF COLD FRONT WITH MAIN SHORT WAVE TROUGH APPROACHING FROM THE WEST. SPC DAY 2 SLGT RISK APPEARS WARRANTED AS SEVERAL FACTORS SUPPORT ORGANIZED STRONG CONVECTION. MODEL FORECASTS INDICATE WARM/MOIST MODERATELY UNSTABLE AIRMASS IN PLACE ACROSS CWA WITH SBCAPES 2000-2500 J/KG...AND 80 KT UPPER LEVEL SPEED MAX MOVING ACROSS FA LATER IN THE DAY INCREASING 0-6KM BULK SHEAR VALUES TO AROUND 35 KTS. 850 HPA TEMPS PUSHING +19 WOULD SUPPORT AFTERNOON HIGH TEMPS AROUND 90 DEG IN DEEP SOUTHERLY FLOW. FRONT PUSHES ACROSS CWA DURING THE EVENING...WITH PRECIP POTENTIAL DIMINISHING WITH FROPA. HAVE DRIED OUT WESTERN 3/4 OR SO OF CWA AFTER MIDNIGHT WHILE KEEPING LOWER CHANCE POPS OVERNIGHT FOR FAR EAST/SOUTHEAST. DRY MONDAY IN GENERALLY SUBSIDENT REGION BEHIND FRONT AND SHORT WAVE TROUGH...THOUGH STILL FAIRLY WARM. RATZER && .AVIATION... FOR 18Z TAFS...IMMEDIATE CONCERN IS BAND OF INTENSE THUNDERSTORMS COMING THROUGH NORTH CENTRAL ILLINOIS. THESE SHOULD PASS RFD IN THE NEXT HOUR AND ORD...DPA..MDW AROUND 19-20Z...AND GYY AN HOUR LATER. STORMS CAPABLE OF WIND GUSTS AROUND 50 KTS AND BRIEF IFR CONDITIONS. THIS BAND OF CONVECTION DEVELOPING IN MODERATELY UNSTABLE AMS WITH MU CAPE 2000-2500 AND MID LEVEL TROF SWINGING NE THROUGH AREA. SOUTH WINDS WITH SOME GUSTINESS. AFTER STORMS PASS...THE THREAT OF ANY WX IS SLIM UNTIL SUNDAY. ENOF MIXING TONIGHT THAT FOG SHOULD NOT BE A PROBLEM. WILL PUT A FEW HOURS OF MVFR VISIBILITY WITH HAZE AROUND DAYBREAK. MORE THUNDERSTORMS POSSIBLE SUNDAY MORNING AS PLAINS AFTIVITY MAKES ITS WAY EAST OVERNIGHT...BUT DUE TO UNCERTAINTY WILL LEAVE OUT FOR NOW. && ALLSOPP .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
Hazardous weather outlook, Jun 4, 11:00 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1100 AM CDT SAT JUN 4 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-051100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1100 AM CDT SAT JUN 4 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ILLINOIS PORTION OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS OVER NORTHWEST AND WEST CENTRAL ILLINOIS HAS UNDERGONE SOME WEAKENING DURING THE MORNING HOURS...BUT IS EXPECTED TO REGENERATE BY EARLY AFTERNOON AS IT MOVES INTO INCREASINGLY UNSTABLE AIR OVER NORTHERN AND CENTRAL ILLINOIS. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...WITH HAIL AND BRIEF DAMAGING WIND GUSTS THE MAIN THREATS. STORMS ARE EXPECTED TO MOVE INTO THE AREA ALONG AND WEST OF INTERSTATE 39 BY 100 PM...AND REACH THE CHICAGO...JOLIET...KANKAKEE AND PAXTON AREAS BY 300 PM CDT. ACTIVITY WILL THEN SPREAD INTO NORTHWEST INDIANA LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS...AS A COLD FRONT MOVES INTO A VERY WARM...MOIST AND UNSTABLE ENVIRONMENT ACROSS ILLINOIS AND INDIANA. LARGE HAIL AND DAMAGING WINDS ARE ANTICIPATED TO BE THE MAIN SEVERE WEATHER THREATS. THUNDERSTORMS ARE EXPECTED TO COME TO AN END FROM WEST TO EAST SUNDAY NIGHT AS THE COLD FRONT MOVES ACROSS THE OUTLOOK AREA. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN SUNDAY AND SUNDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-051100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 1100 AM CDT SAT JUN 4 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ILLINOIS PORTION OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS OVER NORTHWEST AND WEST CENTRAL ILLINOIS HAS UNDERGONE SOME WEAKENING DURING THE MORNING HOURS...BUT IS EXPECTED TO REGENERATE BY EARLY AFTERNOON AS IT MOVES INTO INCREASINGLY UNSTABLE AIR OVER NORTHERN AND CENTRAL ILLINOIS. SOME OF THESE STORMS MAY CONTAIN HAIL AND BRIEF WIND GUSTS IN EXCESS OF 34 KNOTS. STORMS ARE EXPECTED TO REACH THE ILLINOIS SHORE OF LAKE MICHIGAN AROUND 300 PM CDT. ACTIVITY WILL THEN SPREAD ACROSS THE REMAINDER OF SOUTHERN LAKE MICHIGAN LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...WITH DAMAGING WINDS AND LARGE HAIL ANTICIPATED TO BE THE MAIN SEVERE WEATHER THREATS. THUNDERSTORMS ARE EXPECTED TO COME TO AN END FROM WEST TO EAST SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) MERZLOCK
In the hours before
Local storm report, Jun 4, 12:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1245 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG LOSTANT 41.14N 89.06W
06/04/2005 LA SALLE IL TRAINED SPOTTER
SEMI-TRUCK BLOWN OVER ON I-39.
&&
WENThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:15 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 60 min |
| Jun 4, 1:28 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Will | 47 min |
| Jun 4, 1:37 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake, McHenry | 53 min |
| Jun 4, 2:09 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 41 min |
| Jun 4, 4:19 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 41 min |
| Jun 4, 4:58 PM CDT | Severe Thunderstorm Warning | LOT | Will | 62 min |
| Jun 4, 5:35 PM CDT | Flash Flood Warning | LOT | Cook, Will | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.